Alert archive / Michigan / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 56, NWS Northern Indiana

June 26, 2005Hillsdale County, Michigan

NWS Northern Indiana issued this severe thunderstorm warning at Jun 26, 2005, 6:52 PM EDT for Hillsdale County, Michigan. It was in force for 23 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2005, 6:52 PM EDT (22:52 UTC)
Expired
Jun 26, 2005, 7:15 PM EDT
In force
23 min
Issued by
NWS Northern Indiana
Area
Counties, with a storm outline in the text

County Hillsdale County, MI

The radar

The Detroit radar (KDTX), 119 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 6:58 PM EDTTSTM WND DMG10 Ne North Adams, MISEVERAL LARGE TREE LIMBS DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 10.9 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2005-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2005-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-364 J/kg
Mixed-layer LCL
1641 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 262252
SVRIWX
MIC059-262315-
/O.NEW.KIWX.SV.W.0056.050626T2252Z-050626T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
652 PM EDT SUN JUN 26 2005

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HILLSDALE COUNTY IN MICHIGAN

* UNTIL 715 PM EDT

* AT 646 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS SEVERE STORM WAS LOCATED 8 MILES EAST OF NORTH
  ADAMS...OR ABOUT 12 MILES SOUTH OF VANDERCOOK LAKE...AND MOVING
  NORTH AT 5 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  RURAL NORTHEASTERN HILLSDALE COUNTY AROUND 710 PM EDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4182 8457 4193 8437 4207 8437 4208 8459

$$
1 follow-up statement
000 
WWUS53 KIWX 262303
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
603 PM EST SUN JUN 26 2005

MIC059-262315-
/O.CON.KIWX.SV.W.0056.000000T0000Z-050626T2315Z/
HILLSDALE MI-
703 PM EDT SUN JUN 26 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 715 PM EDT FOR...

  HILLSDALE COUNTY IN MICHIGAN

AT 656 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS
LOCATED 8 MILES NORTHEAST OF NORTH ADAMS...OR ABOUT 12 MILES SOUTH OF
VANDERCOOK LAKE...AND MOVING NORTH AT 5 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4193 8456 4193 8437 4207 8437 4208 8459

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 4:15 PM EDT, 2 hours 37 minutes earlier.

Area forecast discussion, Jun 26, 4:15 PM EDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
315 PM EST SUN JUN 26 2005

.SHORT TERM...
TONIGHT AND MONDAY. ISOLD/SCT CONVECTION ONGOING WITH LAKE BOUNDARY
MOST ACTIVE THOUGH SOME CONVERGENCE NOTED ACROSS NORTHEAST INDIANA
AND ANOTHER LINE OF ENHANCED CU FROM TOL-FWA-NORTHWEST OF IND.
OUTFLOWS BEGGINING TO INTERACT AS WELL AND WITH SBCAPES NEAR 3000
J/G AND DRY SUBCLOUD LAYER ANTICIPATE PULSE MODE AND CANT RULE OUT
ONE OR TWO ISOLATED STRONG/SEVERE GUST WITH A QUICKLY DECAYING
STORM. CONVECTION AGAIN DIURNALLY DRIVEN AND ONLY KEEP SCT/ISOLD
POPS THROUGH EVENING. THEN FOR MONDAY MOISTURE PROFILE NOT AS DEEP
AND INSTABILITY NOT AS GREAT...HOWEVER THERE IS A LEADING SHORT WAVE
CURRENTLY ACROSS TN VALLEY PROGGED INTO CWA IN THE AFTERNOON WELL
AHEAD OF CLOSED LOW ADVANCING NORTH FROM GULF STATES. WITH OLD
BOUNDARIES AND SOME INSTABILITY HAVE WENT WITH ISOLD MON AFT/EVE
TSRA.

&&

.LONG TERM...
MONDAY NIGHT THROUGH SUNDAY...THE UPPER TROF THAT WAS OVER THE WEST
COAST FINALLY WILL LIFT NORTHEAST LATER THIS WEEK. EXPECT HOT AND
HUMID DAYS AND WARM AND MUGGY NIGHTS THROUGH WEDNESDAY NIGHT. CHANCE
FOR STORMS TUESDAY AND TUESDAY NIGHT AS UPPER LEVEL DISTURBANCE
NORTH OF MOBILE AL DRIFTS NORTH AND COMES IN PHASE WITH A SHORTWAVE
EJECTING EAST OUT OF THE WEST COAST TROF. THIS SHOULD HAPPEN OVER IL
LATE MONDAY NIGHT ACCORDING TO CONSENSUS OF NCEP MODELS.  SET ASIDE
ETA MOS HIGHS TUESDAY IN THE UPPER 70S (FWA). GIVEN 850 MB TEMPS OF
ABOUT +17C...HAVE TWEAKED HIGHS DOWN 1-2 DEGREES TO 88.  LOOKS LIKE
BETTER CHANCE FOR STORMS THURSDAY AND THURSDAY NIGHT AS FAST MOVING
COOL FRONT MOVES ACROSS THE AREA. GFS...ECMWF AND 12Z CANADIAN ALL
IN REASONABLE AGREEMENT WITH THE TIMING OF THE FRONT. THEREFORE...
HAVE RAISED POPS TO 50% THURSDAY AND 40% THURSDAY NIGHT. SHOULD BE
DRY AND COOLER FRIDAY AND SATURDAY WITH TEMPERATURES MODERATING SOME
NEXT SUNDAY.

&&

.AVIATION...
SAME THINKING FROM THE 12Z TAF PACKAGE WILL BE LEFT INTACT FOR THE
18Z TAF. OUTFLOW FROM CONVECTION OVERNIGHT ACROSS CWA COMBINED WITH
INCREASING GRADIENT WITH LAKE BREEZE SHOULD BE SUFFICIENT FOR AT
LEAST ISOLATED CONVECTION THIS AFTERNOON AS SBCAPES NOW IN EXCESS OF
3000 J/KG. WEAK WIND PROFILE SHOULD AGAIN PRECLUDE ANY WIDESPREAD
DEVELOPMENT AND KEEP TSRA CHANCE AT TERMINAL SITES LOW ENOUGH TO NOT
WARRANT MENTION. WILL HAVE CB MENTION PER LATEST VIS SAT TREND OF
ENHANCING CU FIELD ACROSS NORTHEAST INDIANA AND ALONG LAKE BOUNDARY.
MVFR AGAIN TOWARD DAYBREAK APPEARS LIKELY WITH NO AIRMASS EXCHANGE
WITH POLLUTANTS CONCENTRATING BENEATH STRONG SURFACE BASED
INVERSION.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
.IN...NONE.
.MI...NONE.
.OH...NONE.
.LK MI...NONE.
&&

AVIATION/SHORT TERM...MURPHY
LONG TERM...SKIP
Hazardous weather outlook, Jun 26, 5:52 AM EDT, 13 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
452 AM EST SUN JUN 26 2005

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-271000-
ADAMS IN-ALLEN OH-ALLEN IN-BERRIEN MI-BLACKFORD IN-BRANCH MI-CASS MI-
CASS IN-DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN-
GRANT IN-HENRY OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN-
LA PORTE IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH-
PULASKI IN-PUTNAM OH-ST. JOSEPH MI-ST. JOSEPH IN-STARKE IN-
STEUBEN IN-VAN WERT OH-WABASH IN-WELLS IN-WHITE IN-WHITLEY IN-
WILLIAMS OH-
INCLUDING THE CITIES OF...ANGOLA...ARCHBOLD...AUBURN...
BENTON HARBOR...BENTON HEIGHTS...BERNE...BLUFFTON...BREMEN...BRYAN...
BUCHANAN...BUTLER...COLDWATER...COLUMBIA CITY...DECATUR...DEFIANCE...
DELPHOS...DOWAGIAC...DUNKIRK...DUNLAP...ELKHART...FAIR PLAIN...
FAIRMOUNT...FORT SHAWNEE...FORT WAYNE...GARRETT...GAS CITY...
GEORGETOWN...GOSHEN...GRANGER...GRISSOM AFB...GULIVOIRE PARK...
HARTFORD CITY...HICKSVILLE...HILLSDALE...HUNTINGTON...KENDALLVILLE...
KNOX...LA PORTE...LAGRANGE...LIGONIER...LIMA...LOGANSPORT...MARION...
MICHIGAN CITY...MISHAWAKA...MONTICELLO...MONTPELIER...NAPOLEON...
NAPPANEE...NEW HAVEN...NILES...NORTH MANCHESTER...OSSIAN...OTTAWA...
PERU...PLYMOUTH...PORTLAND...ROCHESTER...SIMONTON LAKE...
SOUTH BEND...ST. JOSEPH...STURGIS...SWANTON...SYRACUSE...
THREE RIVERS...TRAIL CREEK...TRI-LAKES...UPLAND...VAN WERT...
WABASH...WARSAW...WAUSEON...WESTVILLE...WINAMAC AND WINONA LAKE
452 AM EST SUN JUN 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST
OHIO AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND EVENING.
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED BUT AN ISOLATED SEVERE
THUNDERSTORM IS POSSIBLE. DAMAGING WIND GUSTS OF 60 MPH WILL BE THE
PRIMARY THREAT. THUNDERSTORMS THAT DO DEVELOP WILL BE SLOW MOVING AND
MAY PRODUCE LOCALLY HEAVY RAINFALL.

IT WILL BE HOT AND HUMID AGAIN TODAY WITH HEAT INDEX VALUES NEAR 100
BY EARLY AFTERNOON. DRINK PLENTY OF WATER...WEAR LIGHT COLOR CLOTHING
AND STAY OUT OF DIRECT SUNLIGHT AS MUCH AS POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS TUESDAY AND AGAIN
THURSDAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY BUT
THE POSSIBILITY EXISTS FOR A MORE WIDESPREAD SEVERE WEATHER
EVENT THURSDAY AS A STRONG COLD FRONT APPROACHES.

HEAT INDEX VALUES MONDAY THROUGH THURSDAY WILL LIKELY BE WELL INTO
THE 90S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR EVENING.
HOWEVER...TRAINED OBSERVERS ARE ASKED TO CALL IN REPORTS WITH ANY
ISOLATED SEVERE THUNDERSTORMS THAT DEVELOP.

LMZ043-046-061-271000-
452 AM EST SUN JUN 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND THIS EVENING. A FEW
STORMS MAY HAVE WIND GUSTS ABOVE 30 KNOTS IN ADDITION TO DEADLY
LIGHTNING AND HEAVY RAIN. WINDS AND WAVES WILL BE HIGHER NEAR
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS TUESDAY AND AGAIN
THURSDAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY. THE
POSSIBILITY EXISTS FOR A MORE WIDESPREAD SEVERE WEATHER
EVENT THURSDAY AS A STRONG COLD FRONT APPROACHES.

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Local storm report, Jun 26, 4:19 PM EDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
319 PM EST SUN JUN 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     CONSTANTINE             41.84N 85.67W
06/26/2005                   ST. JOSEPH         MI   LAW ENFORCEMENT

            COUPLE OF TREES DOWN. SCATTERED POWER OUTAGES AROUND THE
            CITY.

&&

MBOGUTH

Nearby

Severe Thunderstorm Warnings in Michigan, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.